# SDR CA030521004

- Difficulty date: May 19, 2003
- Submitted: May 27, 2003
- Operation: General aviation
- Make and model: Diamon DA20-A1
- Aircraft time: 2,317 hours
- Engine: Rotax ROTAX912
- Propeller: Hofman HOV352F
- System (JASC): 8530 · Reciprocating Engine Cylinder Section
- Part: Intake Valve
- Condition: Separated
- Location: Cylinder
- Stage of operation: CR
- How discovered: O
- Nature of condition: R
- Precautionary procedure: A

## Discrepancy

(CAN) KATANA DA20A1 WAS ON A ROUTINE TRAINING FLIGHT WHEN THE CREW BECAME SUDDENLY AWARE OF A SIGNIFICANT ENGINE POWER LOSS AND WERE FORCED INTO MAKING AN UNSCHEDULED LANDING IN A FARMERS FIELD. THE AIRCRAFT LANDED SAFELY AND WAS LATER DISMANTLED AS NECESSARY AND TRAILORED BACK TO ITS BASE OF OPERATION.  FURTHER INVESTIGATION REVEALED THAT THE NR 3 CYLINDER INTAKE VALVE HAD SEPARATED AND CAUSED SIGNIFICANT DAMAGE TO THE CYLINDER HEAD AND PISTON. THE VALVE ENDED UP WEDGED PERPENDICULAR IN ITS SEAT AND THE VALVE SPRING RETAINER WAS FOUND SEPARATED AS WELL. THE ENGINE HAS BEEN REMOVED FROM THE AIRCRAFT FOR FURTHER ASSESSMENT AND REPAIR.
